







FIRST INTERNATIONAL AGRO-INDUSTRY INVESTMENT FORUM

ETHIOPIA

UNLEASHING ETHIOPIA'S INVESTMENT POTENTIAL

5 to 7 OCTOBER 2016

UNECA Building
ADDIS ABABA | ETHIOPIA

















TENTATIVE AGENDA

Day 1 – UNECA, Main Hall: B2B, B2G and exhibition on the ground floor

8:30 am Registration and welcoming coffee

9:45 am Participants take their seats

10:00 am-

12:00 pm Opening session

Master of ceremony

H.E. Mr. Ahmed Shide, State Minister, Ministry of Finance and Economic Cooperation, Ethiopia

Welcoming remarks

H.E. Mr. Ahmed Abtew, Minister of Industry, Ethiopia

Statements

Mr. Akinwumi Adesina, President, African Development Bank, Côte d'Ivoire (tbc)

Ms. Laura Frigenti, Director, Italian Agency for Development Cooperation

Mr. Werner Hoyer, President, European Investment Bank, Luxembourg (tbc)

Mr. Phil Hogan, Commissioner for Agriculture and Rural Development, European Commission (tbc)

Keynote speech

Mr. LI Yong, Director General, UNIDO

Keynote and official opening address

H.E. Mr. Hailemariam Desalegn, Prime Minister, Ethiopia

Group photo

Official inauguration of exhibition

Short inaugural speeches by **H.E. Mr. Hailemariam Desalegn**, Prime Minister, Ethiopia, and **Mr. Ll Yong**, Director General, UNIDO.

Press briefing

12:00 pm Lunch break

2:00-3:30 pm Session 1: Investment climate and growth of the private sector in Ethiopia

The Government of Ethiopia launched the Growth and Transformation Plan (GTP II, 2015-2020), a national development strategy aimed at boosting economic growth with manufacturing at its core. In order to sustain Ethiopia's high economic growth rate, recent government reforms and incentives have created investment and business opportunities in the industrial sector. This session will discuss the overall business environment and present key policy features that make Ethiopia an attractive destination for companies interested in investing in agro-industries and allied sectors.

Moderator

H.E. Dr. Arkebe Oqubay, Special Advisor to the Prime Minister with the rank of Minister, Ethiopia

Presentation

Investment in Ethiopia - Current status and future prospects

Mr. Fitsum Arega, Commissioner, Ethiopian Investment Commission

Panellists

Mr. Zemedeneh Nigatu, Managing Partner, Ernst & Young, Ethiopia

Dr. Arega Yirdaw, Chief Executive Officer, MIDROC Group, Ethiopia

Mr. Endalkachew Sime, General Secretary, Chamber of Commerce and Sectoral

Associations, Ethiopia

Mr. Philippe Scholtès, Managing Director, UNIDO

Discussion, Q&A (30 minutes)

3:30-4:00 pm Coffee break

4:00-5:30 pm Session 2 (part 1): Integrated agro-industrial parks and rural industrialization

In an effort to offset regional infrastructure deficiencies and spur rural industrialization and agricultural commercialization, the Government is establishing four pilot integrated agro-industrial parks (IAIPs). The session will introduce the concept of IAIPs and provide an overview of the business plans and investment opportunities in such parks. The development of IAIPs is a priority of Ethiopia's national development strategy and a core component of the GTP II. IAIPs are expected to boost private sector engagement, of both foreign and domestic companies, and address constraints related to land access, infrastructure, trade logistics, customs regulation and skills. The discussion will focus on how IAIPs can trigger rural industrialization, and the commercialization of the agriculture and livestock sector through public and private investment.

Moderator

Mr. Christian Patermann, Advisor to the Government of Germany on bio-economy, Germany

Presentation

Integrated Agro-Industrial Parks Feasibility Study and Business Plan

Mr. C.S. Narayanan, Chief Operating Officer, Mahindra Consulting Engineers, India

Panellists

H.E. Dr. Mebrahtu Meles, State Minister, Ministry of Industry, Ethiopia

H.E. Mr. Wondirad Mandefro, State Minister, Ministry of Agriculture and Natural Resources, Ethiopia

H.E. Dr. Gebrezigabher Gebreyohannes, State Minister, Ministry of Livestock and Fishery Resources, Ethiopia

Mr. Tesfalidet Hagos, Chief Executive Officer, Luna Meat Export Abattoir Plc., Ethiopia

Mr. Vimal Shah, Chief Executive Officer, Bidco Group, Kenya (tbc)

Discussion, Q&A (30 minutes)

5:30 pm Closing Day 1

6:30 pm Welcoming dinner

Day 2 - UNECA, Main Hall: B2B, B2G and exhibition on the ground floor

09:00-10:30 am Session 2 (part 2): Integrated agro-industrial parks and rural industrialization

The second part of the session will look at the four regions where the new IAIPs are being established. Presenters from each region will introduce various investment opportunities in their respective IAIP and present region-specific investment incentives.

Presentations will be followed by brief statements from representatives of the regional administrations. The regional representatives will remain available to address comments and questions from the floor during the Q&A period.

Moderator

Mr. Khalid Bomba, Chief Executive Officer, Agricultural Transformation Agency, Ethiopia (tbc)

Presentations

Natural Endowments and Business and Investment Opportunities in Tigray Regional State **Mr. Goitom Gebrekidan**, Head, Tigray Investment Core Process

Natural Endowments, Business and Investment Opportunities in Amhara Regional State

Mr. Melaku Alebel, Commissioner, Amhara Investment Commission

Natural Endowments, Business and Investment Opportunities in SNNP Regional State

Mr. Abas Mohammed, Commissioner, SNNP Investment Commission

Natural Endowments, Business and Investment Opportunities in Oromia Regional State

Mr. Elias Mohammed, Commissioner, Oromia Investment Commission

Panellists

H.E. Dr. Adisalem Balem, Ambassador and Deputy President, Tigray Regional State, and Head of Tigray Industry and Urban Development Bureau, Ethiopia

Mr. Melesse Alemu, Deputy President, Southern Nations, Nationalities and Peoples' Regional State, and Head of Southern Nations, Nationalities and Peoples' Regional Industry and Urban Development Bureau, Ethiopia

Mr.Tesfaye Getachew, Deputy President, Amhara Regional State, and Head of Amhara Industry and Trade Bureau, Ethiopia

Mr. Oumer Hussien, Deputy President, Oromia Regional State, and Head of Oromia Industry and Urban Development Bureau, Ethiopia

Discussion, Q&A (30 minutes)

10:30-11:00 am Coffee break

11:00 am

-12:30 pm

Session 3: The Ethiopian textile and garment sector

An abundance of raw materials, low wages and low energy costs give the Ethiopian textile sector a comparative advantage over other countries and regions. This includes processes from the spinning, weaving and finishing of textile fabrics to the manufacturing of knitted and crocheted fabrics, carpets and sportswear. The Government initiated several reforms aimed at improving the policy environment in the sector, from cotton production to garment exports. In this session, government officials and private sector representatives will discuss opportunities and challenges for the growth of the textile and garment sector.

Introduction video (approx. 5 minutes)

Moderator

H.E. Mr. Taddese Haile, State Minister, Ministry of Industry, Ethiopia

Panellists

Mr. Sileshi Lemma, Director General, Textile Industry Development Institute, Ethiopia

Mr. Fasil Tadesse, Managing Director, President, Textile and Garment Manufacturers Association, Ethiopia

Mr. Yusuf Aydeniz, Chief Executive Officer, AYKA Addis, Ethiopia

Dr. Worku Zewdie, Owner, Knit to Finish Plc., Ethiopia

Discussion, Q&A (30 minutes)

12:30 pm

Lunch break

1:30-3:00 pm

Session 4: The Ethiopian leather and leather products sector

With an annual production of 5 million tons of hides, 8.1 million tons of sheepskin and 7.5 million tons of goatskin, Ethiopia has a comparative advantage in the leather industry. There are ample opportunities for investment in tanning, up to the finishing and manufacturing of luggage items, handbags, saddlery and harness, footwear, garments and other leather goods. Over the past few years, the Government of Ethiopia has improved the policy environment for the livestock value chain, from skins and hides to leather products for domestic and export markets. In this session, government officials and private sector representatives will discuss the challenges and opportunities in the sector.

Introduction video (approx. 5 minutes)

Moderator

Mr. Admasu Tadesse, President, Preferential Trade Area Bank, Ethiopia

Panellists

Mr. Wondu Legesse, Director General, Leather Industry Development Institute, Ethiopia

Mr. Yigzaw Assefa, President, Leather and Leather Products Industry Association, Ethiopia

Mr. Reg Hankey, Chief Executive Officer, Pittards PLC, Ethiopia

Mr. O.K. Kaul, General Manager, George Shoe Plc., Ethiopia

Mr. Yared Alemayehu, General Manager, Walia Leather & Leather Products, Ethiopia

Discussion, Q&A (30 minutes)

3:00-3:30 pm

3:30-5:00 pm Session 5: Financing private investment in the manufacturing industry and allied activities

Access to finance for investment in the manufacturing industry has traditionally been a key constraint for the private sector in Ethiopia. A panel discussion featuring representatives of multilateral development banks, international financial institutions and national banks will elaborate on the possibilities for financing private sector investment in Ethiopia.

Moderator

H.E. Mr. Ahmed Shide, State Minister, Ministry of Finance and Economic Cooperation, Ethiopia

Panellists

Mr. Yohanes Ayalew, Vice-Governor, National Bank of Ethiopia

Mr. Esayas Bahre, President, Development Bank of Ethiopia

Ms. Josephine Ngure, Country Director for Ethiopia, African Development Bank

Mr. Jiyang Shi, President, China-Africa Development Fund, China

Ms. Carolyn Turk, Country Director for Ethiopia, World Bank

Mr. Adamou Labara, Country Manager for the Horn of Africa, International Finance Corporation

Discussion, Q&A (30 minutes)

5:00-5:30 pm Signing ceremony

5:30 pm Closing session

Key takeaways and the way ahead: Mr. LI Yong, Director General, UNIDO

Vote of thanks and official closing: H.E. Mr. Ahmed Abtew, Minister, Ministry of Industry, Ethiopia

Day 3 - B2B, B2G and exhibition on the ground floor

9:00 am-

12:00 pm B2B, B2G and exhibition

12:00-1:30 pm Lunch break

1:30-5:30 pm Field visit

